Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jun 15, 2017, 1:21 PM EDT for Meigs County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 15, 2017, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
County Meigs County, TN
The radar
The Knoxville radar (KMRX), 127 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WWUS84 KMRX 151721
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
121 PM EDT THU JUN 15 2017
TNZ067-083>085-151800-
Rhea TN-Roane TN-Meigs TN-McMinn TN-
121 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA...NORTHEASTERN
MEIGS...NORTH CENTRAL MCMINN AND SOUTHWESTERN ROANE COUNTIES UNTIL
200 PM EDT...
At 120 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spring City, or 9 miles north of Decatur, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Spring City, Niota, Peakland, Murray Store, Piney Falls State Park,
Grandview and Ten Mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3556 8490 3574 8489 3577 8456 3566 8456
3566 8457 3565 8458 3565 8459 3563 8459
3563 8457 3564 8455 3553 8455
TIME...MOT...LOC 1720Z 270DEG 15KT 3566 8481
$$
JLBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:04 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 15, 1:04 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Morristown TN 104 PM EDT Thu Jun 15 2017 .AVIATION... The general trend of storms through the afternoon and evening will be an easterly motion with the highest chances of TSRA being at TYS and CHA. A TEMPO for TS with MVFR vis/cigs will be included at both sites from 18-22Z. Brief periods of IFR conditions may occur with heavier rainfall. TRI is an a more stable environment, so chances of a storm today appear too low to warrant a mention. Fog may develop at all sites tonight, but confidence is low as it will likely depend on preceding rainfall amounts and how quickly clouds clear out. Clearing seems most likely at TRI so a TEMPO for MVFR vis will be included there, with 6sm at TYS and CHA. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS
Hazardous weather outlook, Jun 15, 3:38 AM EDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 338 AM EDT Thu Jun 15 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-160745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 338 AM EDT Thu Jun 15 2017 /238 AM CDT Thu Jun 15 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight ...Strong to Possibly Severe Thunderstorms possible this afternoon and evening... Scattered thunderstorms are expected again late this afternoon with a few lasting into the evening hours. Some storms could become strong to severe and will be capable of producing damaging winds, up to quarter size and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday ...Strong to Possibly Severe Thunderstorms possible Monday afternoon and evening... Scattered showers and thunderstorms are expected Friday through Sunday. Some stronger storms are possible producing strong gusty winds and heavy rainfall. For Monday, a cold front will move across the Tennessee valley. The airmass along and ahead of the front will be moist and unstable. Widespread thunderstorms will develop across the area with some storms becoming strong to possibly severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 15, 12:53 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Morristown TN
1253 PM EDT THU JUN 15 2017
TNZ067-083-084-151730-
Rhea TN-Roane TN-Meigs TN-
1253 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA...NORTHEASTERN
MEIGS AND SOUTHWESTERN ROANE COUNTIES UNTIL 130 PM EDT...
At 1252 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Rockwood, moving east at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rockwood, Spring City, Eagle Furnace, Stinging Fork Falls State Park,
Piney Falls State Park, Grandview and Ten Mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3571 8495 3573 8495 3578 8490 3578 8488
3583 8480 3582 8478 3586 8473 3589 8471
3590 8470 3590 8462 3566 8464
TIME...MOT...LOC 1652Z 268DEG 9KT 3583 8483
JLBSpecial weather statement, Jun 15, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
121 PM EDT THU JUN 15 2017
TNZ067-083>085-151800-
Rhea TN-Roane TN-Meigs TN-McMinn TN-
121 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA...NORTHEASTERN
MEIGS...NORTH CENTRAL MCMINN AND SOUTHWESTERN ROANE COUNTIES UNTIL
200 PM EDT...
At 120 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spring City, or 9 miles north of Decatur, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Spring City, Niota, Peakland, Murray Store, Piney Falls State Park,
Grandview and Ten Mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3556 8490 3574 8489 3577 8456 3566 8456
3566 8457 3565 8458 3565 8459 3563 8459
3563 8457 3564 8455 3553 8455
TIME...MOT...LOC 1720Z 270DEG 15KT 3566 8481
JLBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:53 PM EDT | Special Weather Statement | MRX | Roane | 37 min |
| Jun 15, 1:46 PM EDT | Special Weather Statement | MRX | Roane | 29 min |
| Jun 15, 2:06 PM EDT | Special Weather Statement | MRX | Claiborne | 39 min |
| Jun 15, 2:25 PM EDT | Special Weather Statement | MRX | Hamilton, Marion, Sequatchie | 65 min |
| Jun 15, 2:39 PM EDT | Special Weather Statement | MRX | Bradley | 36 min |
| Jun 15, 2:58 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 32 min |
| Jun 15, 3:26 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton, Polk | 49 min |
| Jun 15, 3:55 PM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 50 min |
| Jun 15, 4:08 PM EDT | Special Weather Statement | MRX | Sevier | 37 min |
| Jun 15, 4:15 PM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 45 min |
| Jun 15, 4:26 PM EDT | Special Weather Statement | MRX | Jefferson | 49 min |
| Jun 15, 6:39 PM EDT | Special Weather Statement | MRX | Carter, Johnson | 66 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.